Because breast cancer has been the subject of so much media attention and marketing, most American women know this message by heart: changes in your breasts should be reported to your doctor. Unfortunately, it’s difficult to know which changes are truly serious, and which are nothing more than a temporary hormonal issue, an allergic skin reaction, or a harmless cyst. Surely we want to protect ourselves from cancer; and just as surely we don’t want to run to the doctor with every breast pain or patch of rough skin around our nipples. Every day women write to us via the Q & A section on this site, asking if the change they see in their breast(s) is a symptom of cancer. Asking questions here at mybreastcancernetwork.com is a good first step, a place to get advice about breast-health issues that might be related to cancer. As expert patients, we use our laymen’s knowledge to assuage your fears, or kick you into gear—whichever is necessary. But, caveat emptor: w...
A small amount of daily vaginal discharge is common in most women. Some breast cancer treatments can cause more or different discharge.
Normal discharge is usually:
clear, white, or opaque in color
thin and sticky or thick and gooey in appearance
Abnormal discharge can be:
more voluminous than usual
thick and white or yellowish in color (sometimes resembling cottage cheese); a cottage-cheese-like discharge can be a sign of a yeast infection. If you think you might have a yeast infection, call your doctor. Medicines are available to help.
If the discharge looks bloody, see a doctor immediately. Bloody discharge can be a sign of a serious medical condition.
The following breast cancer treatments can cause vaginal discharge:
tamoxifen, a hormonal therapy
Fareston (chemical name: toremifene), a hormonal therapy
Some bisphosphonates (bone-strengthening medicines) can cause a white vaginal discharge as a side effect.
Managing vaginal discharge
Take daily shower...
It's been researched and tested, it has been debated over and over. Do food colorings, especially red dye and yellow dye cause hyperactivity? Are they one of the causes of ADHD? Most of the research has shown little to back up the claim that these dyes cause ADHD. But this week the FDA will be revisiting the argument and discussing whether artificial dyes should be banned or carry a warning about possible behavioral problems.
I can tell you, from experience, that red dye can, in some children cause behavioral problems. When my son was just a baby, he had chronic ear infections. As any good mother, I took him to the doctor and dutifully gave him the pink antibiotics. Every time, about three days after he started the antibiotics, he got worse. The ear infection was getting better but he cried, screamed, stopped sleeping and couldn't be consoled. I didn't know what was going on and didn't know what to do. He needed the medication. When I spoke with the doctor, he thought he...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.